MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Catalog Number 788426
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient required a ureteral stent after ureteroscopic lithotripsy to eliminate obstructions caused by various benign, malignant, and post-traumatic conditions in the ureter.The patient used ureteral stent.Two weeks after the surgery, fluoroscopy revealed that the ureteral stent was placed in the upper left ureter.During the procedure, when the doctor was preparing to remove the stent, it broke off after being pulled out of the body.There was no resistance when removing the stent, indicating that it had broken off inside the patient.The tail end of the stent was broken off and removed using surgical forceps.The subsequent surgery was successful.Medical intervention was reported.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.All available udi information is being provided.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned one photo sample noted one opened (without original packaging), used bard inlay stent.Visual inspection of the one photo sample noted that one end of the stent pigtail was broken off.The labeling is found to be adequate.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Based on the results of the investigation, no additional actions can be taken at this time.Corrections: b, d, e, f, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient required a ureteral stent after ureteroscopic lithotripsy to eliminate obstructions caused by various benign, malignant, and post traumatic conditions in the ureter.The patient used ureteral stent.Two weeks after the surgery, fluoroscopy revealed that the ureteral stent was placed in the upper left ureter.During the procedure, when the doctor was preparing to remove the stent, it broke off after being pulled out of the body.There was no resistance when removing the stent, indicating that it had broken off inside the patient.The tail end of the stent was broken off and removed using surgical forceps.The subsequent surgery was successful.Medical intervention was reported.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xernan lacson
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key23658271
Report Number1018233-2025-10607
Device Sequence Number9896969
Product Code FAD
UDI-Device Identifier00801741015687
UDI-Public(01)00801741015687(11)250108(17)290826(10)NGJY2815
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number788426
Device Lot NumberNGJY2815
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown